Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

So I have been on accutane for 5 weeks now. 40mg a day. As some of you may know from reading a few of my posts, I have been breaking out worse and worse.

When I used to be breaking out I would not get large inflamed ones. Yes i got inflamed acne but they were very small, but now ever since I started accutane they have been getting larger and larger.

For a size comparison, it would be like having acne the size of ants, then starting accutane and having acne the size of peas.

HERE IS THE URGENT PART:

I do not know if its maybe just the stress of me breaking out, but lately I have lost some weight and have lost a significant loss of appetite, and in the mornings for quite some time now when I wake up I feel nauseous and once I sit up i have to race to the bath room and vomit. Once I vomit about 10 minutes later I am fine and walking around. (No not morning sickness from pregnant... Im male haha)

Any one else experience this?

Is this because of the accutane? (Only semi dry lips as a side effect that ive noticed)

Or could this just be stress related?

I really hope you guys read this and put it in your perspective on it. Even if you are not sure, just say your not sure and put your opinion on the topic anyway.

Thanks

Share this post


Link to post
Share on other sites

If you weren't vomitting before and you are now, it's possible that it's because of the accutane.

In terms of weight loss, that could be a sign of depression because of your acne. When my acne started flaring in February I lost my appetite and about 20 lbs. within a month.

When you talked to your derm, what did he say? Did you express concern about your acne flaring? Did he suggest anything topical or a steroid medication such as prednisone?

I wish we could help you more, but we are just people on a message board going through the same thing you are. The only person who can really help you is your doctor.

Share this post


Link to post
Share on other sites

I agree, definitely bring this to your dermatologist's attention. The flaring acne is common, but the vomiting is not.

When are you taking your medication and how many pills are you taking? Perhaps taking it in the evening with your evening meal so you can sleep off most of the immediate break down effects can help. It helped me when I took it this way. Trying to take the bulk in the morning left me overtly tired and a little queasy.

Share this post


Link to post
Share on other sites
I agree, definitely bring this to your dermatologist's attention. The flaring acne is common, but the vomiting is not.

When are you taking your medication and how many pills are you taking? Perhaps taking it in the evening with your evening meal so you can sleep off most of the immediate break down effects can help. It helped me when I took it this way. Trying to take the bulk in the morning left me overtly tired and a little queasy.

I was taking 2 20mg a day. Now was upped to 40mg-80mg every other day. One with lunch and then the other one with dinner. There is usually more than a 12 hour time frame between my last of the day and the time I wake up the next day

Share this post


Link to post
Share on other sites
If you weren't vomitting before and you are now, it's possible that it's because of the accutane.

In terms of weight loss, that could be a sign of depression because of your acne. When my acne started flaring in February I lost my appetite and about 20 lbs. within a month.

When you talked to your derm, what did he say? Did you express concern about your acne flaring? Did he suggest anything topical or a steroid medication such as prednisone?

I wish we could help you more, but we are just people on a message board going through the same thing you are. The only person who can really help you is your doctor.

I actually did fee like vomiting last night(first time it happened at night) but was able to hold it down

and actually, come to think of it, i didnt even realize till just now I felt like I was going to throw up when I washed my face and looked in mirror and noticed more was coming.

Yea I haven't gone out as much because i do want friends to see or anything so i just wonder around the house most of the day.

I talked to her about the flaring, she recommended using hydrogen peroxide. And well, Ive read a lot on here that thats not smart. When she asked me she gave if i had HP i wasn't sure so she gave me clindamycin phosphate lotion.

I heard that clindamycin could clog pores.. so looked into it.. it has ingredient Glyceryl Stearate SE. So thanks to wynne, check this website http://www.zerozits.com/Articles/acnedetect.htm#inglist and its a 3 out of 5 (5 being worst).. so not 2 good

Share this post


Link to post
Share on other sites

Lotions and creams tend to clog pores. Gels do not. See if she'll write you a prescription for the gel. The gel is a bit drying, but has a much less chance of clogging your pores. Do your homework and stand your ground. Tell her what you've researched and remain firm with your decisions.

If you feel like physically vomiting when looking in the mirror, then yes, naturally one would assume it's psychological vs. a physiological side effect of the medication. It's still something to bring up to your derm. Perhaps there is something topical she can give for the inflammation. Hydrogen peroxide is not good, especially for how sensitive and fragile the skin becomes while on isotretinoin. I'm absolutely BAFFLED your derm recommended this to you. Blows my mind.

Share this post


Link to post
Share on other sites

You are between a rock and a hard place I'm sorry to say. Doctors haaaaaaaate hearing, "I researched this on the internet and..." because what your doctor hears is, "I did 15 minutes of reading online and now I know more than you, even though you went to medical school and have years' worth of experience in your field." My first derm was like that, he would basically prescribe stuff but never tell me why, or what to expect. That is why I found a different dr. that I like.

I don't know how hard it would be to switch dr's in the middle of your course (with iPLEDGE and all that crap) but it might be worth it.

Share this post


Link to post
Share on other sites
If you feel like physically vomiting when looking in the mirror, then yes, naturally one would assume it's psychological vs. a physiological side effect of the medication. It's still something to bring up to your derm. Perhaps there is something topical she can give for the inflammation. Hydrogen peroxide is not good, especially for how sensitive and fragile the skin becomes while on isotretinoin. I'm absolutely BAFFLED your derm recommended this to you. Blows my mind.

Yea im assuming its a psych thing.

Thats exactly what I thought about the hydrogen peroxide. I was amazed she said it would help. Esp since i have read on here so much lately about how it could slow down healing... well ugh does accutane do that 2 so that would be stupid.

I think I am going to try and put a dab of proactive my normal face wash, like a 1-2 ratio(proactive to face wash) and wash it together so its not 2 much bp by itself. I mean yes my face is dry only after washing it. Lil moisturizer on it and doesn't bother me til i wash again at night.

You are between a rock and a hard place I'm sorry to say. Doctors haaaaaaaate hearing, "I researched this on the internet and..." because what your doctor hears is, "I did 15 minutes of reading online and now I know more than you, even though you went to medical school and have years' worth of experience in your field." My first derm was like that, he would basically prescribe stuff but never tell me why, or what to expect. That is why I found a different dr. that I like.

I don't know how hard it would be to switch dr's in the middle of your course (with iPLEDGE and all that crap) but it might be worth it.

Its hard for me to switch doctors. I have Kaiser Permanente health care so they are already a pain in the @%@ to deal with.(Took me many trys just to get my general doc to submit a referral for a derm, which actually just sent me to a nurse practicioner because the derms are booked till sept-oct) And parents want me to stay with them because under our thing everything is covered 100%.. doc visit, blood tests, accutane, everything

Share this post


Link to post
Share on other sites

he flaring and the vomitting could be due to the increase accutane dose. You might want to suggest to your derm about lowering the dose because you are uncomfortable which you are and see how it goes.

Your loss of weight could be due to the vomitting as well. Have you skipped breakfast because of the vomitting?

As for the clindamycin phosphate, I have used it during my course however mine is the gel not the lotion. Maybe she gave the lotion because you have breakouts on your entire face and because the gel is drying and that is not good if your skin is already drying out from accutane. I was using both clindamycin phosphate gel and Retin-A while I was on accutane. Maybe she was suggesting that to use hydrogen peroxide for spot treating instead of using on the whole face.

And do get back to your doctor about the vomitting, its not a good sign even if its psychological.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×